What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 11, 2:45 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 11, 2:45 PM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
345 PM EDT Wed Sep 11 2019
.SYNOPSIS...
Weak low pressure will pass well to our north through tonight. A
cold front will sink slowly southward through Thursday then high
pressure will return briefly through Friday. Another cold front will
approach the region by late Saturday. Strong high pressure will
build early in the week and dominate across the Mid-Atlantic and
Northeastern US through the end of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Following a very warm and humid afternoon with abundant sunshine, we
are anticipating scattered showers and thunderstorms for this evening.
Dew point readings were in the upper 60s and lower 70s at mid
afternoon. Mixed layer CAPE values had risen into the 1000 to 1500
J/kg range, especially in the western part of our forecast area.
While we have the instability, there was no trigger to cause the
development of convection this afternoon. As a result, we will have
to wait for the showers and thunderstorms to advect into our region
from the west.
Based on the mid afternoon speed and direction of the developing
showers and thunderstorms extending from central Pennsylvania down
into northern Virginia, the precipitation should not begin to move
into western Berks County until around 5:30 PM. The convection is not
expected to reach the Delaware Valley until about 7:00 or 8:00 PM.
The loss of daytime heating should cause the showers and
thunderstorms to weaken at that time, although scattered showers
may linger into a good part of the nighttime hours.
A partly to mostly cloudy sky is expected overnight. Conditions will
remain warm and muggy with lows mostly in the upper 60s and lower
70s. The wind should become light and variable.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Thursday will feature a cold front dropping through our region from
the north. The boundary is expected to be approaching the Poconos
and northern New Jersey around daybreak. It should reach
southeastern Pennsylvania and southern New Jersey around midday, and
northeastern Maryland and southern Delaware by evening.
We will continue to mention a chance of showers and thunderstorms
for Thursday. Conditions should begin to stabilize gradually from
northeast to southwest across our region in the wake of the front
during the afternoon.
Thursday's high temperature forecast is a bit of a challenge due to
the expected cloud cover and the timing of the cold front. While
highs in the upper 80s seem likely for northeastern Maryland and
Delaware, we'll favor the lower and middle 80s for much of
southeastern Pennsylvania and southern New Jersey, and the 70s in
our northern counties.
A light and variable wind should settle into the northeast around 10
MPH after the cold front passes.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The main challenges for the medium-range forecast regard
precipitation chances with a weakening system moving into the
area this weekend.
Thursday's cold front should be far enough south on Friday for
colder air to filter in from the north/northeast. Clouds will likely
stick around, however, as onshore flow increases. With time, dry
advection from building high pressure to the north should reduce
cloudiness by Saturday. Expect temperatures to be 10-15 degrees
colder on Friday, with a nice rebound for Saturday as low-level flow
becomes more southerly.
The next system moves into the area Saturday and Saturday night, but
it faces a rather hostile environment in the eastern U.S. As a
fairly vigorous shortwave trough lifts northeastward into eastern
Canada on Saturday, a southward-extending cold front will impinge
upon downstream ridging. The strongest large-scale lift will remain
well north of the area, and the front will weaken and slow in
forward movement considerably as it approaches the northern Mid-
Atlantic. Frontal convergence/lift look to be fairly weak, and
midlevel lapse rates appear rather poor (owing to residual warmth
from the aforementioned downstream ridging). Models have trended
noticeably drier the past few cycles, and have kept PoPs low during
this period.
Thereafter, high pressure should build into the region, with a
lengthy warm and dry period expected. The large-scale pattern will
feature high-amplitude ridging in much of the central/eastern U.S.
by early next week, aided by a deep longwave trough entering the
western U.S. and a tropical wave/system lifting northwest into the
vicinity of the Gulf Coast. Although the ridging will likely
dominate for the early part of next week (high confidence), its
evolution thereafter will be strongly influenced by these two
systems. Thus, what transpires later next week is quite unclear
(given poor predictability at these time ranges) and subject to a
considerable amount of uncertainty for the next several model cycles.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Into this evening...Mainly VFR. Scattered showers and thunderstorms
may result in brief periods of MVFR/IFR. Southwest wind 5 to 10
knots.
Overnight...Mainly VFR with local MVFR ceilings and visibility
values. Variable wind 6 knots or less.
Thursday...Mainly VFR in the morning, with MVFR ceilings moving down
from the northeast in the afternoon. A chance of showers and
thunderstorms with brief periods of MVFR/IFR. Variable wind 6 knots
or less becoming northeast around 10 knots.
OUTLOOK...
Thursday night...Restrictions possible with a chance of showers
and storms as well as the development of lower clouds as
surface flow becomes more easterly with time. North winds
becoming northeast 5 to 15 kt. Low confidence.
Friday and Friday night...Sub-VFR conditions possible with
east-northeast winds 5 to 15 kt (stronger near the coast with
higher gusts) becoming light southeasterly overnight. Very low
confidence.
Saturday and Saturday night...Mainly VFR, though brief
restrictions may occur if showers/storms develop. Confidence is
low on if/where convection occurs. South to southwest winds 5 to
15 kt.
Sunday and Sunday night...Mainly VFR with light west winds.
Moderate confidence.
&&
.MARINE...
A cold front is forecast to drop southward across the coastal waters
of New Jersey and Delaware on Thursday. A southwest wind 10 to 15
knots into tonight should diminish to 5 to 10 knots for Thursday
morning before becoming northeast 10 to 15 knots in the afternoon.
Waves on our ocean waters will range from 2 to 4 feet with waves on
Delaware Bay at 2 feet or less.
OUTLOOK...
Thursday...Sub-advisory winds/seas anticipated. A chance of
showers and storms.
Thursday night through Friday night...Advisory winds/seas are
expected, with east-northeast winds increasing to 15 to 25 kt
with gusts up to 30 kts. Seas may build to 5 to 7 feet by
Friday. Showers/storms possible Thursday night and Friday.
Saturday...Winds should be below advisory thresholds, but seas
may linger near 5 feet through the day.
Saturday night through Sunday night...Sub-advisory winds/seas
expected. A slight chance of showers Saturday night into early
Sunday.
RIP CURRENTS...
An underlying 10 to 11 second swell from the east and southeast
should maintain a moderate risk for the development of dangerous rip
currents through Thursday. A developing northeast wind on Thursday
afternoon will likely contribute to the moderate risk.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Staarmann
Near Term...Iovino
Short Term...Iovino
Long Term...CMS/Staarmann
Aviation...CMS/Iovino/Staarmann
Marine...CMS/Iovino/Staarmann
Hazardous weather outlook, Sep 11, 2:51 PM EST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
351 PM EDT Wed Sep 11 2019
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-122000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
351 PM EDT Wed Sep 11 2019
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-122000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
351 PM EDT Wed Sep 11 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
There is a moderate risk for the formation of dangerous rip
currents.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance that at least a moderate risk of dangerous rip
currents continues through the end of the week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-122000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
351 PM EDT Wed Sep 11 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
Staarmann
In the hours before
Special weather statement, Sep 11, 4:19 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
519 PM EDT Wed Sep 11 2019
PAZ055-112200-
Monroe-
519 PM EDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
At 519 PM EDT, a strong thunderstorm was located near Gouldsboro
State Park, or 10 miles northwest of Mount Pocono, moving southeast
at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Pocono, East Stroudsburg, Tobyhanna, Stormville, Henryville,
Brodheadsville, Werry Lake, Pocono Pines, Pocono Raceway, Skytop,
Tannersville, Mountainhome, Alpine Mountain, Long Pond, Sun Valley,
Arrowhead Lake, Stoddartsville, Reeders, Saylorsburg and Analomink.
This includes Interstate 80 in Pennsylvania between mile markers 287
and 313.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4115 7515 4114 7509 4108 7503 4109 7497
4088 7535 4112 7565 4118 7558 4123 7554
4122 7551 4123 7551 4125 7513
TIME...MOT...LOC 2119Z 304DEG 22KT 4121 7552
DavisSpecial weather statement, Sep 11, 4:46 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
546 PM EDT Wed Sep 11 2019
PAZ060-061-112245-
Lehigh-Berks-
546 PM EDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT BERKS AND SOUTHWESTERN LEHIGH
COUNTIES...
At 546 PM EDT, a strong thunderstorm was located over Hamburg, or 8
miles east of Schuylkill Haven, moving southeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Kutztown, Hamburg, Fleetwood, Sinking Spring,
Laureldale, Topton, Leesport, Shoemakersville, Bally, Bernville,
Bechtelsville, Lyons, Strausstown, Lenhartsville, Spring Ridge,
Zionsville, Ancient Oaks and Fairview Hgts.
This includes Interstate 78 in Pennsylvania between mile markers 11
and 49.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4065 7598 4069 7585 4047 7546 4044 7552
4045 7553 4042 7555 4026 7585 4049 7643
TIME...MOT...LOC 2146Z 300DEG 23KT 4059 7601
DavisNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846888, 846889, 846890, 846891, 846892, 846893, 846894, 846895, 846897, 846899, 846900, 846901, 846902.